|High triglycerides, nothing works.
Oct 12, 2012
So my triglycerides are 350, on hiv meds for 10 years also chronic hep B. I take omega 3 daily, green tea, started L-carnitine and my triglycerides had actually increased from 250 6 month ago. What else can I do? I'm so skinny and if i start to diet and exercise i'm afraid i'm going to vanish. I'm in my 20's , my doctor won't put me on lipid lowering medication.
| Response from Mr. Vergel
You hardly gave me any information to help you. But I will make certain assumptions.
Your triglycerides are high but not horribly high. I think you should try some things before deciding to start a triglyceride lowering drug like Tricor.
If you are eating lots of sweets and drinking alcohol, stop. Minimize processed carbohydrates like sweets, sodas, juices, alcoholic drinks, too much white bread, pasta, white rice, etc.
Always eat a balance snack or meal containing lean protein (chicken without the skin, salmon, tuna, low fat milk,nuts, etc) , good fats (from fish, olive oil, nuts and seeds) and solube/insoluble (fruits, vegetables, seeds) fiber to slow down the increases of blood glucose that eventually converts into triglycerides in the liver. More info on nutrition here
Exercise for at least 20 min a day. Brisk walking can do wonders.
Fish oils at 3000 mg per day and L-Carnitine at 2000 mg per day can help lower triglycerides. I am not sure what dose you were using of each supplement.
If you are taking a Novir boosted protease inhibitor or Atripla, talk to your doctor about the possibility of switching to a regimen containing an integrase inhibitor or a non nucleoside like Endurant, Viramune, and Intelence.
Some people are more prone to having lipid issues that others due to not only life style factors but also genetics and medications they use.
I hope this helps!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.